Hail, Knox
- When
- August 1, 1:50 AM CST
- Where
- Knox County, 6 mi SW of Niobrara
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.683, -98.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 1:30 PM CST, 12 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT SAT JUL 31 2004 .DISCUSSION... CLEAR SKIES AND GUSTY SOUTH WINDS HELPING TO BOOST TEMPERATURES ACROSS THE AREA WITH EARLY AFTERNOON READINGS IN THE MID TO UPPER 80S. 18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDING INTO SWRN MINNESOTA. THIS BOUNDARY EXPECTED TO HELP FOCUS CONVECTION LATER THIS AFTERNOON WITH MAIN QUESTION BEING EXTENT OF CAP ACROSS THE CENTRAL PLAINS. FOR TONIGHT HAVE CONTINUED WITH LOW POPS FOR EASTERN PARTS OF THE CWA NEAR EDGE OF EXPECTED CAP POSITION WITH GRADUAL DECREASE AND SHIFT EASTWARD AFTER MIDNIGHT. TEMPERATURES BECOME THE MAIN CONCERN SUNDAY INTO MONDAY WITH LATEST GUIDANCE INDICATING UPPER 90S TO LOW 100S FOR THE AREA ON BOTH DAYS. IN ADDITION DEWPOINTS ALSO EXPECTING TO BE ON THE HIGH SIDE WITH HEAT INDICES APPROACHING ADVISORY CRITERIA. EVENING OR MID SHIFT WILL HAVE TO EVALUATE WHETHER ADVISORY WILL BE NEEDED FOR SUNDAY. WITH SURFACE BOUNDARY EXPECTED TO STAY NORTH OF THE AREA THROUGH MONDAY AND WARM MID LEVELS HELPING TO KEEP THINGS CAPPED HAVE CONTINUED WITH HOT AND DRY FORECAST DURING THIS PERIOD. AFTER MONDAY HOWEVER...MODELS GRADUALLY DROP THE SURFACE FRONT DOWN INTO NEBRASKA AND ACROSS NORTHERN PARTS OF THE CWA. PLENTY OF UNCERTAINTY IN THE FORECAST CONCERNING POPS AND TEMPERATURES AROUND THIS TIME AS WARM MID LEVEL TEMPERATURES REMAIN IN PLACE AND IMPACT OF CONVECTION THAT MAY DEVELOP NORTH OF THE AREA HARD TO GAUGE. FOR NOW HAVE LIMITED LOW POPS FROM WEDNESDAY INTO THURSDAY AND CONTINUED WITH TREND TOWARD ABOVE NORMAL TEMPERATURES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 621 PM CDT SAT JUL 31 2004 IAZ043-055-056-069-NEZ011-012-015>018-031>034-044-045-011100- ANTELOPE-BURT-CEDAR-CUMING-DODGE-HARRISON IA-KNOX-MADISON-MONONA IA- PIERCE-POTTAWATTAMIE IA-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 621 PM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. THE MAIN AREA OF ACTIVITY MAY OCCUR NORTH OF A TEKAMAH TO NORFOLK TO ALBION LINE. WARM AIR AT MIDDLE LEVELS OF THE ATMOSPHERE IS EXPECTED TO PREVENT THUNDERSTORM DEVELOPMENT SOUTH OF THIS LINE. SEVERE STORMS MAY ALSO DEVELOP OVER NORTHEAST NEBRASKA AND MOVE SOUTHEAST LATE AFTERNOON AND EVENING ON SUNDAY. AGAIN...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY HEAT INDICES MAY BECOME 105 OR ABOVE BEGINNING MONDAY AFTERNOON. THIS IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY AFTERNOON AND EVENING. IAZ079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093-011100- BOONE-BUTLER-CASS-COLFAX-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 621 PM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT INCREASING WARM AIR ALOFT COULD INHIBIT THUNDERSTORM DEVELOPMENT ALTOGETHER. SMALL HAIL AND GUSTY WINDS WOULD BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY HEAT INDICES MAY BECOME 105 OR ABOVE BEGINNING MONDAY AFTERNOON. THIS IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 205 AM CDT SUN AUG 1 2004 NEZ015-010730- THURSTON- 205 AM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 677 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THURSTON COUNTY. ZAPOTOCNY
The Sioux Falls radar (KFSD), 151 km away, was scanning. The volume nearest the first event began at 07:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421407.